MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y416H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot ml5094, and no non-conformance's were identified.Investigation summary: it was reported performance breakage needle.An opened box with unopened samples of product code y416, lot # ml5094 were received for evaluation.The complaint sample was not received for evaluation.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.No needles breakage was observed.The sutures were dispensed without problems and examined along of the strand and no defects were observed.Also, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no performance breakage needle were found.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was used to complete the procedure? were x-rays taken to locate the needle piece(s)? was the needle piece(s) retrieved during the same procedure? does a piece of the needle remain in the patient¿s tissue? what tissue structure is it located? size of the needle piece retained are any plans in place to remove the needle piece in future? if retained, what is the surgeon's opinion of consequences to the patient? was there any additional tissue damage as a result of searching for the needle piece? what is current condition of the patient?.
 
Event or Problem Description
It was reported that a patient underwent a hysterectomy on an unknown date and suture was used.During the procedure, the suture tip broke.There were no adverse patient consequences reported.Additional information has been requested.

Brand Name
MCRYL UD 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9642217
Report Number2210968-2020-00791
Device Sequence Number2040807
Product Code GAN
UDI-Device Identifier10705031059122
UDI-Public10705031059122
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberY416H
Device Catalogue NumberY416H
Device Lot NumberML5094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2020
Initial Report FDA Received Date01/29/2020
Patient Sequence Number1